Crestor Lawsuits

Side effects of Crestor, a blockbuster cholesterol drug that has been used by millions of people, may be linked to an increased risk of diabetes, heart problems and severe muscle injury. As a result of AstraZeneca’s failure to adequately warn about the potential risks associated with Crestor, former users may be entitled to financial compensation.

CRESTOR DIABETES LAWSUIT STATUS: An increasing number of individuals nationwide are now pursuing Crestor diabetes lawsuits, alleging that inadequate warnings were provided about the impact of the medication on blood glucose levels. Crestor lawyers are also evaluating potential claims for individuals who have suffered heart problems, known as cardiomyopathy.

>>SUBMIT INFO FOR REVIEW BY A CRESTOR LAWYER<<

Did You Know?

AT&T Data Breach Impacts Millions of Customers

More than 73 million customers of AT&T may have had their names, addresses, phone numbers, Social Security numbers and other information released on the dark web due to a massive AT&T data breach. Lawsuits are being pursued to obtain financial compensation.

MANUFACTURER: AstraZeneca, PLC.

OVERVIEW: Crestor (rosuvastatin) was approved by the FDA in 2003 for the treatment of high cholesterol. It is a member of a class of cholesterol-lowering drugs known as statins. The drug is a direct competitor for Pfizer’s Lipitor and is a blockbuster medication generating more than $6 billion in annual sales.

Increasing evidence has emerged about the potential link between diabetes and Crestor side effects, particularly at high doses. Lawsuits allege that AstraZeneca knew or should have known about the potential risk of users becoming diabetic, yet withheld important safety information from consumers and the medication community.

Other research has suggested that Crestor may increase the risk of serious heart problems, such as cardiomyopathy, which is a disease that makes it difficult for the heart to pump blood throughout the body. In some cases, this may result in the need for a heart transplant. Crestor has also been linked to an increased risk of muscle and kidney damage.

CRESTOR DIABETES SIDE EFFECTS: In February 2012, the FDA required new Crestor warnings that information about the potential risk of diabetes with all statin-based cholesterol drugs. However, evidence suggests that information about potential Crestor diabetes side effects was available long before this time, and that inadequate information has been provided.

In 2010, a study published in The Lancet found that side effects of statins like Crestor increase the risk of diabetes by 9%. That research was followed by a study published in the Journal of the American Medical Association (JAMA) in June 2011, which specifically examined the risk of diabetes from high dose statins, such as Crestor, Lipitor and Zocor.

Concerns have also been raised about whether Crestor provides sufficient benefits over other available treatments to justify the risk. In 2005, shortly after the medication was introduced, the consumer group Public Citizen filed a petition with the FDA calling for a Crestor recall.

In May 2013, a study published in the British Medical Journal found that high-potency statins may be associated with a particularly high risk of diabetes. Crestor was associated with an 18% increased diabetes risk compared to some other statin medications.

Patients taking Crestor do so to lower cholesterol and decrease their chances of heart disease and other health problems associated with high cholesterol. However, a type 2 diabetes diagnosis means they are at increased risk for heart problems and other health issues Crestor was supposed to help prevent. They must change their lifestyle to help control their diabetes and often need to take diabetes drugs that have their own potentially harmful side effects, like increased bladder cancer and pancreatic cancer risks.

CRESTOR MYOPATHY SIDE EFFECTS: All statins have been linked to an increased risk of muscle injury and Rhabdomyolysis, which causes muscle fibers to break down and can lead to kidney failure. However, a study in August 2012 by researchers from the University of California found that Crestor users were at a higher risk of muscle injury than those who took other statins, such as Lipitor or Zocor.

The muscle injuries are known as myopathy, and the most severe form of that condition is Rhabdomyolysis, which may lead to severe kidney damage, kidney failure and death. All statins currently contain a warning that myopathy and rhabdomyolysis are rare possible side effects.

Rhabdomyolysis causes muscle fibers to begin to break down, releasing a protein called myoglobin, which can damage the kidneys as they attempt to filter it out of the bloodstream. Symptoms of rhabdomyolysis include muscle cramps, tenderness, stiffness, pain or spasms. The illness is usually reported in patients over 65 years of age or those who have renal impairment or uncontrolled hypothyroidism.

CRESTOR CARDIOMYOPATHY HEART RISKS: Statins like Crestor lower cholesterol levels by inhibiting the enzyme HMG-CoA reductase. However, as a side effect of Crestor and other statins, individuals may also experience a reduction of Coenzyme Q10, which is an important chemical in proper muscle function. This may impact the energetic capacity of the heart, leading to a risk of heart problems from Crestor.

Research published in 2009 suggested that statins like Crestor may be a potential cause of heart failure, including cardiomyopathy.

3 Comments

  • MichaelApril 11, 2024 at 6:55 pm

    I have been on rouvastin for years, and recently developed myopathy in a leg. Does this have any ground for legal action?

  • robinMay 21, 2015 at 4:56 am

    Yes, My high cholesterol is genetic. I have try diet, exercise and meds (mainly statins) my main side effect as been from other statins has been muscle ache, muscle cramps. since taking Crestor. I had had high A1C which was a high of 6.4 on Crestor and my previous Doctor want to too put me on diabetic meds to control my blood sugar for this the diabetic issue created by Crestor When a medicat[Show More]Yes, My high cholesterol is genetic. I have try diet, exercise and meds (mainly statins) my main side effect as been from other statins has been muscle ache, muscle cramps. since taking Crestor. I had had high A1C which was a high of 6.4 on Crestor and my previous Doctor want to too put me on diabetic meds to control my blood sugar for this the diabetic issue created by Crestor When a medication starts other problems. that's truly concerning to my wellbeing. Since being off Crestor my A1C has drop to 5.9 which is better than on it. Again my muscle cramps and muscle aches are gone and my A1c is better than on Crestor! Granted my cholesterol is up, but I feel better in my muscles and my overall wellbeing, Crestor is a chemical and is not good for your overall health. I've asked my current doctor for better ways to control my cholesterol, with little results other than meds that create more problems. I did have other many other side effects from Crestor, I'm currently refusing to take any statins to due to my genetic makeup because of cause and effects of these drugs. All doctors want to due is to push drugs that cause more problems for most people. They no better than those who sell illegal drugs that also create other problems in todays world

  • GaryNovember 26, 2011 at 3:44 am

    I have been and continue taking Crestor. I have been on this medication for a number of years. My diabetes is never under good control regardless of what I eat or the amount of exercise I receive. Could this be related to the use of Crestor?

Share Your Story With Our Community

I authorize the above comments be posted on this page*

Want your comments reviewed by a lawyer?

To have an attorney review your comments and contact you about a potential case, provide your contact information below. This will not be published.

NOTE: Providing information for review by an attorney does not form an attorney-client relationship.

This field is for validation purposes and should be left unchanged.

More Top Stories

More Than 1,200 Valsartan Lawsuits Pending in MDL Over Cancers Caused By Recalled Blood Pressure Drug
More Than 1,200 Valsartan Lawsuits Pending in MDL Over Cancers Caused By Recalled Blood Pressure Drug (Posted today)

Plaintiffs and defendants have briefed the new incoming judge on the status of more than 1,200 Valsartan lawsuits ahead of a meeting later this month, which seeks to begin moving the litigation forward following the retirement of the preceding presiding judge.

BioZorb Lawsuit Alleges Breast Tissue Marker Failed, Requiring Surgical Removal
BioZorb Lawsuit Alleges Breast Tissue Marker Failed, Requiring Surgical Removal (Posted 4 days ago)

A BioZorb lawsuit has been filed by several breast cancer survivors after the BioZorb implants moved out of place and failed to dissolve int he body, requiring surgical removal.